Alert archive / Maryland / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 17, 2018, 3:41 PM EDT for Queen Anne's County, Maryland. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2018, 3:41 PM EDT (19:41 UTC)
- Expired
- Jul 17, 2018, 4:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Philadelphia/Mount Holly
County Queen Anne's County, MD
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 4:34 PM EDT | MARINE TSTM WIND 41 | 10 Ene Plum Point, MD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
624
WWUS81 KPHI 171941
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
341 PM EDT TUE JUL 17 2018
MDZ012-015-019-020-172030-
Queen Anne's-Talbot-Kent-Caroline-
341 PM EDT TUE JUL 17 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN TALBOT...QUEEN
ANNE'S...NORTHWESTERN CAROLINE AND CENTRAL KENT COUNTIES...
At 341 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Morgnec to near Overton to near Kent
Point. Movement was southeast at 10 mph.
Winds up to 40 mph and pea size hail are possible with these storms.
Locations impacted include...
Centerville, Talbot, Centreville, Romancoke, St. Michaels, Church
Hill, Millington, Sudlersville, Queen Anne, Old Town, Grasonville,
Starr, Copperville, Jumptown, Morgnec, Crumpton, Tilghman Island,
Skipton, Starkey Corner and Wye Mills.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 3886 7626 3878 7621 3880 7620 3896 7625
3892 7624 3891 7624 3890 7625 3894 7627
3884 7637 3885 7638 3894 7636 3900 7617
3901 7621 3937 7593 3918 7575 3891 7595
3867 7634 3876 7638
TIME...MOT...LOC 1941Z 319DEG 11KT 3928 7596 3903 7615 3884 7642
$$
MPSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 17, 10:10 AM EDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jul 17, 10:10 AM EDT, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1010 AM EDT Tue Jul 17 2018
.SYNOPSIS...
A low pressure system will move northeast across Quebec through
today. An associated strong cold front will cross our area tonight.
High pressure from the Great Lakes will follow for Wednesday and
remain over our area into Friday night. A broad, slow moving upper
level low will move into the east this weekend and affect our
weather through early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Few changes from earlier. SPC has increased the area of slight
chc coverage to include most of the CWA now. Mostly hourly grid
adjustments to temp/wind were made. An active day, weather-wise
is expected across the region as a cold front approaches the
region.
Changes from the previous forecast: Given the consistent signal for
a heavy rain threat (more on that below) have issued a flash flood
watch for the I95 corridor in PA and NJ. Also, the GFS has trended
slower, which is closer to other operational models, so have shifted
PoPs back, keeping mostly dry conditions for our region through the
morning, with a focus on the afternoon.
Timing of thunderstorms: It looks like there could be two rounds of
convection. The first one could form along a pre-frontal trough as
it crosses our region this afternoon. Then there could be a brief
lull, before another round is possible just ahead of the cold front
late this afternoon into early this evening.
Coverage of thunderstorms: Thunderstorms look likely across the
region, though in Delmarva and far south Jersey, weaker shear and
limited synoptic scale lift may limit more organized convection.
Heavy Rain/Flooding Threat: There has been a consistent signal for
the last 6 days of PWAT values approaching climatological maximums
for this time of year. Additionally, latest models show mid level
flow that at least for a period this afternoon is closer to parallel
along the prefrontal trough. On the flip side though, is that the
progressive nature of the cold front and relatively fast storm
motions may limit the flash flooding threat. However, think there is
enough of a threat in the 95 corridor of NJ and PA (with
urbanization, there is a higher response with less rainfall) to
warrant a flash flood watch.
Severe wind threat: The threat for severe thunderstorms, primarily
for winds, has increased slightly thanks to models depicting higher
shear values across northern portions of our area. Also, as
mentioned by previous shifts, there is a potential for wet
downbursts thanks to precip loading.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
Another round of showers and thunderstorms is possible just ahead of
the cold front, though with this occuring after the peak heating,
think the threat of severe will diminish. Models depict the front
propagating through the region very quickly, crossing from the
southern Poconos to off shore within 4 or 5 hours. This is unusually
progressive for mid July, but there is relatively good agreement
with this timing. Behind the front, expect significant dry air
advection, with dew points in the 50s for some locations by
morning.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Wednesday thru Friday... High pressure will be across the Great
Lakes Wednesday and it will build across the Middle Atlantic
Thursday before moving offshore Friday. The high will bring mostly
sunny skies along with seasonable temperatures. Highs will be
generally in the low/mid 80s for most areas, but the overnight lows
will be a little on the cool side for July with 50s across the
north/west and low/mid 60s for Delmarva, SE PA, and srn NJ.
Next weekend/Monday...Turning unsettled with an unseasonably strong
upper level trough moving towards the region. A deep south to
southwest flow aloft will become established and abundant moisture
from the south will arrive across the region. However there are some
differences in the models regarding how quickly the moisture and
resulting showers/storms affect the area with the ECMWF keeping
things dry here through Saturday and the GFS not showing much precip
either. For this reason, keep only low chances for showers/storms
Saturday as the day could end up being mostly dry. However by Sunday
into Monday widespread showers/storms become more likely. Highs will
continue be in the 80s but it will become more humid so lows will be
milder...generally in the 60s to low 70s.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Today...Starting VFR through much of the morning. Between 15 and
18Z, the first round of showers and thunderstorms are likely to move
into SE PA (including KRDG and KABE). For the Delaware Valley TAF
sites (KPHL, KPNE, KTTN, and KILG) and coastal TAF sites (KMIV and
KACY), it is likely that dry conditions will continue through at
least 18Z. With the strongest thunderstorms, damaging winds and very
heavy rain leading to IFR visibilities will be possible. Not
confident yet on where or exactly when we will see the strongest
thunderstorms, so haven't included that in any of the TAFs at this
time. Southwesterly winds up to 15 kt will be possible through the
day. Moderate confidence on most aspects of the forecast but low
confidence on the timing details.
Tonight...Could see additional thunderstorms primarily for the
Delaware Valley and coastal TAF sites through 05Z just ahead of
the cold front. However, it could be that this round of
convection is more showers than thunderstorms, so have only
mentioned showers in the TAFs for now. After that, expect a
quick return to VFR conditions behind the cold front. The cold
front is expected to cross all the TAF sites between 00 and
06Z. Behind the front, expect winds to shift to northwesterly
and northerly, though speeds should remain below 15KT. Moderate
confidence on the forecast through 06Z, high confidence on the
forecast beyond 06Z.
Outlook...
Wednesday through Friday...VFR expected.
Friday night and Saturday...Mostly VFR. A few showers and
thunderstorms possible.
&&
.MARINE...
Expect winds and seas to approach small craft advisory thresholds on
all the ocean waters this morning. However, currently we are
forecasting conditions to stay just below thresholds for the coastal
waters adjacent to Delaware and southern New Jersey. Although wave
watch guidance does have some of these locations with 5 foot seas,
that is already running a bit high compared to current obs, so have
chosen to go slightly below guidance. For the central and northern
NJ coastal waters, it looks more likely that we will see at least a
period of SCA conditions, therefore, the SCA continues through this
evening.
On the Delaware Bay, winds and waves are not expected to reach SCA
criteria.
For all waters, a cold front this evening will bring an abrupt shift
to northwesterly and northerly winds. Winds gusting to 20 kt will be
possible behind the front.
Outlook...
Wednesday thru Friday...Sub-SCA with fair weather.
Friday night thru Saturday...Scattered showers and tstms
possible with seas potentially building to SCA levels.
Rip Currents...
The moderate risk of rip currents continues today. This is due
to a lingering underlying southeasterly long period swell
(although it looks weaker than previous days), the seas building
some and a 10-25 mph south- southwest wind along the coast
again especially late morning through the afternoon.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through this evening for PAZ070-071-104-106.
NJ...Flash Flood Watch through this evening for NJZ008>010-012-013-
015-017>019.
DE...None.
MD...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ450-451.
&&
Synopsis...Fitzsimmons
Near Term...Johnson/PO
Short Term...Johnson
Long Term...Fitzsimmons/O'Hara
Aviation...Fitzsimmons/Johnson
Marine...Fitzsimmons/JohnsonHazardous weather outlook, Jul 17, 3:27 AM EDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 327 AM EDT Tue Jul 17 2018 NJZ001-007-020-027-PAZ054-055-060>062-101>103-105-180730- Sussex-Warren-Ocean-Southeastern Burlington-Carbon-Monroe-Berks- Lehigh-Northampton-Western Chester-Eastern Chester- Western Montgomery-Upper Bucks- 327 AM EDT Tue Jul 17 2018 This Hazardous Weather Outlook is for northern New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. Showers and thunderstorms will affect the area this afternoon into this evening ahead of a strong cold front. These storms will have the potential to produce very heavy rain possibly leading to urban, small stream, and poor drainage flooding. In addition, some of these storms could become severe and produce damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ008>010-012-013-015-017>019-PAZ070-071-104-106-180730- Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer- Gloucester-Camden-Northwestern Burlington-Delaware-Philadelphia- Eastern Montgomery-Lower Bucks- 327 AM EDT Tue Jul 17 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey and southeast Pennsylvania. In addition to very heavy rainfall, thunderstorms this afternoon into this evening could become severe and produce damaging winds. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>003-MDZ008-012-015-019-020-NJZ016-021>023-180730- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Salem-Cumberland-Atlantic-Cape May- 327 AM EDT Tue Jul 17 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...Today and Tonight. Showers and thunderstorms are expected this afternoon into this evening ahead of a cold front. Heavy rain leading to localized flooding is possible with these storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-180730- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 327 AM EDT Tue Jul 17 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. Showers and thunderstorms are expected this afternoon into this evening ahead of a cold front. Heavy rain leading to localized flooding is possible with these storms. There is also a moderate risk for the formation of dangerous rip currents today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-180730- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 327 AM EDT Tue Jul 17 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. Showers and thunderstorms will affect the waters late this afternoon into this evening and may produce wind gusts exceeding 35 knots. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 17, 2:44 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
244 PM EDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM FLOOD 1 SSE POTTSTOWN 40.24N 75.63W
07/17/2018 MONTGOMERY PA PUBLIC
FLOODED UNDERPASS UNDER SOUTH KEIM ROAD AND RAILROAD
TRACKS REPORTED.
&&
EVENT NUMBER PHI1801095
DAVISSpecial weather statement, Jul 17, 2:44 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
244 PM EDT TUE JUL 17 2018
NJZ010-012-171915-
Somerset-Middlesex-
244 PM EDT TUE JUL 17 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL SOMERSET
AND NORTHEASTERN MIDDLESEX COUNTIES...
At 243 PM EDT, a cluster of strong thunderstorms was over Edison, or
near Plainfield, moving east at 35 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
New Brunswick, Perth Amboy, Somerset, Edison, East Brunswick,
Sayreville, Carteret, Middlesex, Colonia, Society Hill, North
Brunswick Township, Woodbridge, South Plainfield, North Plainfield,
South River, Highland Park, Metuchen, Dunellen, Milltown and Iselin.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 4056 7421 4055 7425 4050 7426 4050 7428
4047 7427 4045 7423 4040 7445 4061 7451
4064 7442 4063 7442 4060 7446 4061 7431
4059 7428 4060 7421
TIME...MOT...LOC 1843Z 252DEG 31KT 4055 7439
MPSSpecial weather statement, Jul 17, 2:48 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
248 PM EDT TUE JUL 17 2018
NJZ009-010-012-015-PAZ106-171915-
Hunterdon-Somerset-Middlesex-Mercer-Lower Bucks-
248 PM EDT TUE JUL 17 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HUNTERDON...
MERCER...SOUTHWESTERN SOMERSET...SOUTHWESTERN MIDDLESEX AND EAST
CENTRAL BUCKS COUNTIES...
At 247 PM EDT, a strong thunderstorm was located over Pennington, or
7 miles north of Trenton, moving east at 15 mph.
Winds up to 50 mph and pea size hail are possible with this storm.
Locations impacted include...
Trenton, South Brunswick, Ewing, Princeton, Hightstown, Cranbury,
Pennington, Yardley, Hopewell, Rocky Hill, Washington Crossing,
Skillman, Princeton Meadows, Windsor, Kingston, Plainsboro Center,
Woodside, Edinburg, Kendall Park and Mercerville-Hamilton Square.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 4022 7454 4021 7487 4039 7491 4049 7455
4024 7449
TIME...MOT...LOC 1847Z 259DEG 14KT 4032 7480
MPSSpecial weather statement, Jul 17, 3:09 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
309 PM EDT TUE JUL 17 2018
NJZ012>015-018>020-PAZ071-104-106-171945-
Northwestern Burlington-Eastern Monmouth-Camden-Ocean-Western
Monmouth-Middlesex-Mercer-Lower Bucks-Eastern
Montgomery-Philadelphia-
309 PM EDT TUE JUL 17 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN OCEAN...
NORTH CENTRAL CAMDEN...SOUTHEASTERN MERCER...NORTHERN BURLINGTON...
SOUTHEASTERN MIDDLESEX...MONMOUTH...SOUTHEASTERN BUCKS AND NORTHERN
PHILADELPHIA COUNTIES...
At 308 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Oakwood to near Windsor to
Rockledge. Movement was east at 20 mph.
Winds up to 40 mph and pea size hail are possible with these storms.
Locations impacted include...
Philadelphia, Trenton, Long Branch, Asbury Park, Sandy Hook,
Lakewood, Middletown, Old Bridge, Bensalem, Jackson, Howell, East
Brunswick, Mount Laurel, Marlboro, Manalapan, Willingboro, Tinton
Falls, Holmdel, Lumberton and Red Bank.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4024 7399 4011 7417 3989 7490 4005 7525
4025 7461 4048 7427 4044 7420 4046 7418
4045 7413 4041 7403 4044 7399 4048 7402
4048 7401 4047 7399 4044 7398 4042 7400
4042 7398 4039 7398 4039 7401 4038 7397
TIME...MOT...LOC 1908Z 292DEG 19KT 4054 7409 4023 7453 4006 7509
MPSSpecial weather statement, Jul 17, 3:35 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
335 PM EDT TUE JUL 17 2018
DEZ001-MDZ008-PAZ070-101>105-172000-
New Castle-Cecil-Upper Bucks-Eastern Montgomery-Western
Montgomery-Delaware-Western Chester-Eastern Chester-
335 PM EDT TUE JUL 17 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN NEW CASTLE...
NORTHERN CECIL...CENTRAL MONTGOMERY...WEST CENTRAL BUCKS...
SOUTHEASTERN CHESTER AND DELAWARE COUNTIES...
At 334 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hatfield to near Elam to near Rising
Sun. Movement was southeast at 15 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Wilmington, Newark, West Chester, Calvert, Norristown, Chester,
Phoenixville, Lansdale, West Norriton, East Norriton, Westtown,
Conshohocken, Souderton, Swarthmore, Elsmere, Kennett Square,
Collegeville, Oxford, Chalfont and Trappe.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 3973 7610 3978 7606 3989 7567 4035 7541
4034 7515 4026 7521 4025 7519 3979 7541
3962 7605 3971 7622
TIME...MOT...LOC 1934Z 295DEG 12KT 4026 7538 3987 7560 3973 7609
MPSSpecial weather statement, Jul 17, 3:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
341 PM EDT TUE JUL 17 2018
MDZ012-015-019-020-172030-
Queen Anne's-Talbot-Kent-Caroline-
341 PM EDT TUE JUL 17 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN TALBOT...QUEEN
ANNE'S...NORTHWESTERN CAROLINE AND CENTRAL KENT COUNTIES...
At 341 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Morgnec to near Overton to near Kent
Point. Movement was southeast at 10 mph.
Winds up to 40 mph and pea size hail are possible with these storms.
Locations impacted include...
Centerville, Talbot, Centreville, Romancoke, St. Michaels, Church
Hill, Millington, Sudlersville, Queen Anne, Old Town, Grasonville,
Starr, Copperville, Jumptown, Morgnec, Crumpton, Tilghman Island,
Skipton, Starkey Corner and Wye Mills.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 3886 7626 3878 7621 3880 7620 3896 7625
3892 7624 3891 7624 3890 7625 3894 7627
3884 7637 3885 7638 3894 7636 3900 7617
3901 7621 3937 7593 3918 7575 3891 7595
3867 7634 3876 7638
TIME...MOT...LOC 1941Z 319DEG 11KT 3928 7596 3903 7615 3884 7642
MPSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:36 AM EDT | Flash Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 3 more | 15 hr |
| Jul 17, 12:35 PM EDT | Special Weather Statement | PHI | Sussex | 25 min |
| Jul 17, 1:31 PM EDT | Special Weather Statement | PHI | Hunterdon | 44 min |
| Jul 17, 1:45 PM EDT | Special Weather Statement | PHI | Morris | 30 min |
| Jul 17, 2:05 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 3 hr |
| Jul 17, 2:09 PM EDT | Special Weather Statement | PHI | Morris | 36 min |
| Jul 17, 2:44 PM EDT | Special Weather Statement | PHI | Middlesex | 31 min |
| Jul 17, 2:48 PM EDT | Special Weather Statement | PHI | Mercer | 27 min |
| Jul 17, 2:50 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset | 3 hr |
| Jul 17, 2:58 PM EDT | Severe Thunderstorm Warning | PHI | Mercer | 32 min |
| Jul 17, 3:09 PM EDT | Special Weather Statement | PHI | Monmouth | 36 min |
| Jul 17, 3:48 PM EDT | Special Weather Statement | PHI | Ocean | 57 min |
| Jul 17, 3:51 PM EDT | Special Weather Statement | PHI | Monmouth | 24 min |
| Jul 17, 3:54 PM EDT | Special Marine Warning | PHI | 66 min | |
| Jul 17, 3:58 PM EDT | Special Weather Statement | PHI | Ocean | 32 min |
| Jul 17, 4:00 PM EDT | Special Weather Statement | PHI | Cumberland | 45 min |
| Jul 17, 4:03 PM EDT | Areal Flood Advisory | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean | 2 hr |
| Jul 17, 4:21 PM EDT | Special Marine Warning | PHI | 24 min | |
| Jul 17, 4:35 PM EDT | Flash Flood Warning | PHI | Ocean | 4 hr |
| Jul 17, 4:38 PM EDT | Special Marine Warning | PHI | 52 min | |
| Jul 17, 4:48 PM EDT | Special Weather Statement | PHI | Cumberland, Ocean | 57 min |
| Jul 17, 1:49 PM EDT | Special Weather Statement | PHI | Chester, Montgomery | 41 min |
| Jul 17, 2:21 PM EDT | Special Weather Statement | PHI | Chester | 39 min |
| Jul 17, 2:27 PM EDT | Flash Flood Warning | PHI | Berks, Chester, Montgomery | 4 hr |
| Jul 17, 3:35 PM EDT | Special Weather Statement | PHI | Delaware, Montgomery | 25 min |
| Jul 17, 4:02 PM EDT | Special Weather Statement | PHI | Kent | 13 min |
| Jul 17, 4:30 PM EDT | Special Weather Statement | PHI | Kent | 30 min |
| Jul 17, 5:07 PM EDT | Special Weather Statement | PHI | Kent | 23 min |
| Jul 17, 5:44 PM EDT | Special Weather Statement | PHI | Sussex | 31 min |
| Jul 17, 2:34 PM EDT | Special Weather Statement | PHI | Kent | 41 min |
| Jul 17, 4:31 PM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's, Talbot | 29 min |
| Jul 17, 5:06 PM EDT | Special Weather Statement | PHI | Caroline, Talbot | 24 min |
| Jul 17, 5:28 PM EDT | Special Weather Statement | PHI | Caroline | 47 min |
Nearby
Special Weather Statements in Maryland, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.